Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Very frequent palpitations. Why are they sometimes very strong? Why has BP been high?

Hi I have very frequent palpitations, often worse at night. They are strong, my heart really thumps and this wakes me up. At the moment my heartrate is slow (48 - 55) bpm but sometimes it beats suddenly very fast (100+ bpm). My thyroid tests are in range but have bee very variable tsh has been 1.0, 0.1, 0.3 and now 0.75 while my free t4 has been 16.1, 15.3, 16.1 and now 12.8. There seems to be no link between the tsh and free t4 variation. My bp is getting high, it can be 160/100 but normally a bit lower than this. Thank you for your help.
Asked On : Fri, 31 Aug 2012
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Diabetologist 's  Response
Aug 2012
Dear Lynne,

You didn't mention your age here. Are you on any antihypertensive medication (medication which controls blood pressure)? If it is amlodipin then there is chance that this is the reason that your heart rate goes up, but you shouldn't feel symptomatic with that this badly. Your TSH has gone down sometimes below the normal range and now it is going in upward direction. May be you are having a condition known as 'recovering thyroiditis' where after a few weeks' time you might develop mild or full blown hypothyroidism. Hence your FT4 levels are showing downward trend. And this also can be the reason for your irratic symptoms. If your symptoms worsen, please see a GP and do get your TSH and FT4 repeated after about 6 weeks to know where you stand and whether intervention is necessary. Take care. Revert back for any further queries.
Answered: Fri, 31 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor